MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, the metal coil sheath was pushed on the plastic sheath of the subject device to crush the stone but became stuck and could not push the coil sheath anymore.The plastic tube became compressed, and the shape changed.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide correction to the initial and supplemental reports.Corrected fields: b1, b2, b5, d4, d9, h1, h4, and h6.
 
Event or Problem Description
It was reported that the physician changed to an emergency handle to complete the case.The olympus representative was unable to recall whether the customer cut the coil sheath part but noted that they will further confirm with the customer.At the time of report, no further information has been received.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d8, g3, h2, h3, h6, h11.The device was returned to olympus for inspection and the reported failure of "could not push coil sheath" was not confirmed.The reported failure of buckling of the tube sheath was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: based on the condition of the actual product, it is possible that the compressed buckled tube sheath became caught on the coil sheath, preventing the coil sheath from sliding.For the buckling of the sheath, it is possible that the calculus was crushed when the tube sheath was not fully covered by the coil sheath.The tube sheath underwent compressive loading, resulting in compressive buckling.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from customer.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22728547
Report Number9614641-2025-01329
Device Sequence Number18247315
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot Number4ZK13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer10/23/2025
11/04/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/28/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EXERA II DUODENOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown